Alert archive / Maine / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 14, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 27, 2007, 2:42 PM EDT for Hancock County, Penobscot County, Maine. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2007, 2:42 PM EDT (18:42 UTC)
- Expired
- Jun 27, 2007, 3:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
Counties Hancock County, ME, Penobscot County, ME
The radar
The Caribou radar (KCBW), 130 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:42 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 12:50 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 27, 12:50 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1250 PM EDT WED JUN 27 2007
.SYNOPSIS...
A COLD FRONT WILL BECOME STATIONARY OVER CENTRAL PORTIONS OF THE
REGION THIS AFTERNOON...AND THEN MOVE NORTH AS A WARM FRONT ACROSS NORTHERN
MAINE TONIGHT. THIS WILL RESULT IN SCATTERED SHOWERS AND SCATTERED
THUNDERSTORMS ACROSS THE REGION TODAY AND THIS EVENING. A STRONG
COLD FRONT WILL THEN MOVE ACROSS THE REGION LATE TONIGHT AND
THURSDAY WITH ADDITIONAL SHOWERS AND THUNDERSTORMS. FOLLOWING THE
COLD FRONT... EXPECT A RETURN TO COOLER AND DRIER AIR TO THE
REGION FOR THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
HAVE INCREASED POPS AND ADJUSTED WEATHER GRIDS FOR NORTHERN ZONES
AS AREA OF SHOWERS AND THUNDERSTORMS APPROACHING FROM THE
NORTHWEST. ALSO HAVE RAISED TEMPERATURES EARLY THIS AFTERNOON
NEAR COASTAL AREAS.
SCATTERED TO ISOLATED SHOWERS CONTINUE TO MOVE JUST NORTH OF THE
FRONT FROM QUEBEC INTO NORTHWEST MAINE AND EXPECT THIS TO CONTINUE
THROUGHOUT THE DAY THROUGH MOST OF NORTHERN AND CENTRAL SECTIONS.
PLENTY OF CLOUDS AND LOWER DEWPOINTS WILL MAKE FOR A COOLER AND
DRIER DAY ACROSS MOST OF NORTHERN AND CENTRAL AROOSTOOK COUNTY
TODAY. FRONT WILL BE FOCUS FOR CONVECTION ACROSS INTERIOR DOWNEAST
SECTIONS TODAY. UPPER RIDGE FORECASTED TO BUILD OVER THE STATE
TODAY BUT ANY WEAKNESS IN THE RIDGE WILL ALLOW FOR SCATTERED
THUNDERSTORMS TO DEVELOP OVER DOWNEAST TODAY MAINLY ALONG THE
FRONT. WITH CAPE VALUES REACHING 1500 J/KG AND SURFACE DEWPOINTS
REACHING 70 ALONG WITH MODERATE SHEAR, A FEW STORMS MAY CONTAIN
GUSTY WINDS AND HAIL THIS AFTERNOON. SPC CONTINUES THE REGION IN A
SLIGHT RISK OF SEVERE STORMS TODAY AND AGAIN THIS WILL BE CONFINED
TO DOWNEAST SECTIONS.
COLD FRONT WILL MOVE BACK NORTH ACROSS THE STATE TONIGHT AS A WARM
FRONT. THE WARM FRONT WILL BECOME QUITE ACTIVE AROUND MIDNIGHT AS
A STRONG SHORTWAVE TROUGH LIFTS JUST NORTHWEST OF THE STATE
PRODUCING DIFLUENT FLOW OVER NORTHERN SECTIONS. NAM PUMPING OUT
OVER AN INCH OF RAIN FOR ZONES 1-3 TONIGHT WHICH APPEARS TO BE
OVERDONE. DECIDED TO BLEND NAM WITH GFS AND HPC WHICH PROVIDES AROUND
A HALF INCH OVER THE NORTH TONIGHT.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
MODELS CONT TO ADVERTISE THE SE MOVEMENT OF THE COLD FRONT THRU
THE FA DURING THE DAY THU. ATTM...THE OPRNL GFS MODEL RUN SHOWS
LITTLE ABILITY FOR THE ATMOSPHERE TO GENERATE CAPES MUCH ABV 500
J/KG EVEN ACROSS DOWNEAST AREAS WITH THE RELATIVELY ERLY PROGGED
PASSAGE OF THIS FRONT. HOWEVER...THE GFS ENS MEAN AND THE ECMWF
OPRNL MSL PROGS SHOW A SLIGHTLY LATER...ABOUT 3 HR...LATER ARRIVAL
OF THE COLD FRONT TO E CNTRL AND DOWNEAST AREAS ON THU. FOR NOW...
WE WILL KEEP ENHANCED WORDING FOR TSTMS OUT OF THE GRIDS FOR THU...
BUT A LATER TIMING OF THE COLD FRONT ARRIVAL COULD CHANGE THIS IN
LATER FCST UPDATES.
BEHIND THE COLD FRONT THU NGT INTO FRI MORN...WE XPCT CLRG
CONDITIONS TO THE FA...WITH NRN PTNS OF THE FA BECOMING PTLY CLDY
WITH CU FRI AFT. HI TEMPS WILL BE A LITTLE BELOW NORMAL ON FRI...
FOLLOWED BY A COOL NGT FRI NGT.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A BROAD UPPER TROF OVR NRN NEW ENGLAND DURING THIS PD WILL BRING
BELOW NORMAL HI TEMPS WITH PTLY TO MSLY CLOUDY SKIES WITH OCCASIONAL
SHWRS TO SPCLY NRN AND WRN MTNS OF THE REGION DURING THIS PD AS
INDIVIDUAL S/WVS PROGRESS W TO E THRU THE MEAN UPPER FLOW.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS THROUGH THE DAY BUT CONDITIONS COULD LOWER TO MVFR IN
ANY SHOWERS OR THUNDERSTORMS. AS WARM FRONT CROSSES THE STATE TONIGHT,
EXPECT VSBY TO LOWER TO MVFR IN SHOWERS AND THUNDERSTORMS OVER
NORTHERN SITES. ALSO EXPECT FOG TO DEVELOP OVER COASTAL SECTIONS
REDUCING VSBY TO MVFR CONDITIONS AFTER MIDNIGHT.
SHOWERS/THUNDERSTORMS WILL CONTINUE IN ADVANCE OF A COLD FRONT
CROSSING THE REGION THURSDAY WITH MVFR/IFR CONDITIONS...WITH IMPROVING
CONDITIONS TO VFR IN THE WAKE OF THE FRONT. GENERALLY VFR CONDITIONS
ARE EXPECTED FRIDAY THROUGH SUNDAY...WITH LOCALLY MVFR CONDITIONS
POSSIBLE IN ANY SHOWERS SATURDAY/SUNDAY.
&&
.MARINE...
NEAR TERM:
SOUTHWEST FLOW TO CONTINUE OVER THE WATERS THROUGH TONIGHT WITH WINDS
REMAINING BELOW 15 KTS. WNAWAVE CONTINUES TO RAISE SEAS ABOVE SCA
CRITERIA LATER TONIGHT BUT WITH WIND SPEEDS BELOW 15 KT THIS
APPEARS TO BE OVERDONE. WILL KEEP SEAS AROUND 5 FT MAINLY DUE TO
A SOUTHWEST SWELL.
SHORT TERM: WILL CONTINUE TO CUT WNA WW3 WV GUIDANCE IN HALF FOR
THU IN ADVANCE OF THE COLD FRONT...WITH LITTLE IN THE WAY OF BL
WINDS REACHING THE OCEAN SFC TO GENERATE THE WVS ADVERTISED BY THE
GUIDANCE. SUBSEQUENTLY...WE WILL CONT TO HOLD OFF ADVERTISING ANY
IN THE WAY OF SCA CONDITIONS. WE BEGIN TO MORE CLOSELY APPCH WW3
GUIDANCE WV HTS FRI AND SAT BEHIND THE FRONT AS WINDS BECOME
OFFSHORE.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...AIR STAGNATION ADVISORY UNTIL 1 AM EDT THURSDAY FOR MEZ015>017-
029-030.
MARINE...NONE.
&&
NEAR TERM...MIGNONE
SHORT TERM...VJN
LONG TERM...STENMAN
AVIATION...MIGNONE
MARINE...MIGNONE/VJNHazardous weather outlook, Jun 27, 4:21 AM EDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 421 AM EDT WED JUN 27 2007 ANZ050-MEZ001>006-010-011-031-032-281100- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 421 AM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE WEATHER CONTINUES TODAY INTO TONIGHT AS A STATIONARY FRONT OVER EAST CENTRAL MAINE ON WED BEGINS TO MOVE BACK NORTHWARD AS A WARM FRONT BY LATE TONIGHT. DAMAGING WINDS AND HAIL ARE POSSIBLE AGAIN WITH ANY THUNDERSTORM THAT BECOMES SEVERE THIS AFTERNOON AND THIS EVENING...WITH DAMAGING STRAIGHT LINE WINDS AGAIN THE LEADING CANDIDATE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE ON THURSDAY AHEAD OF A COLD FRONT. A FEW THUNDERSTORMS MAY HAVE AN OPPORTUNITY TO BECOME SEVERE ACROSS DOWNEAST MAINE EARLY THURSDAY AFTERNOON BEFORE THE COLD FRONT CLEARS THE DOWNEAST COAST. DAMAGING WINDS AND HAIL WOULD AGAIN BE THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY AND THIS EVENING ACROSS CENTRAL AND DOWNEAST AREAS AND AGAIN FOR DOWNEAST AREAS ON THURSDAY AFTERNOON. MEZ015>017-029-030-281100- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- 421 AM EDT WED JUN 27 2007 ...AIR STAGNATION ADVISORY IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR STAGNATION ADVISORY. THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE WEATHER CONTINUES TODAY INTO TONIGHT AS A STATIONARY FRONT OVER EAST CENTRAL MAINE ON WED BEGINS TO MOVE BACK NORTHWARD AS A WARM FRONT BY LATE TONIGHT. DAMAGING WINDS AND HAIL ARE POSSIBLE AGAIN WITH ANY THUNDERSTORM THAT BECOMES SEVERE THIS AFTERNOON AND THIS EVENING...WITH DAMAGING STRAIGHT LINE WINDS AGAIN THE LEADING CANDIDATE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE ON THURSDAY AHEAD OF A COLD FRONT. A FEW THUNDERSTORMS MAY HAVE AN OPPORTUNITY TO BECOME SEVERE ACROSS DOWNEAST MAINE EARLY THURSDAY AFTERNOON BEFORE THE COLD FRONT CLEARS THE DOWNEAST COAST. DAMAGING WINDS AND HAIL WOULD AGAIN BE THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY AND THIS EVENING AND AGAIN ON THURSDAY AFTERNOON. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:30 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Penobscot, Washington | 60 min |
| Jun 27, 3:48 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 42 min |
| Jun 27, 4:25 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Washington | 65 min |
| Jun 27, 4:34 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 26 min |
| Jun 27, 4:37 PM EDT | Special Marine Warning | CAR | 65 min | |
| Jun 27, 5:11 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Penobscot | 34 min |
| Jun 27, 5:48 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Washington | 57 min |
| Jun 27, 5:54 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 36 min |
| Jun 27, 6:31 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis, Somerset | 44 min |
| Jun 27, 7:36 PM EDT | Severe Thunderstorm Warning | CAR | Somerset | 39 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.